Alert archive / Georgia / Red Flag Warnings in 2010

Red Flag Warning 14, NWS Atlanta, GA

April 3, 201022 counties in Georgia

NWS Atlanta, GA issued this red flag warning at Apr 3, 2010, 4:41 AM EDT for 22 counties in Georgia. It took effect at Apr 3, 2010, 2:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 3, 2010, 4:41 AM EDT (08:41 UTC)
In effect from
Apr 3, 2010, 2:00 PM EDT
Expired
Apr 3, 2010, 11:08 AM EDT
In force
Issued by
NWS Atlanta, GA
All 22 counties

Baldwin County, GA, Bleckley County, GA, Dodge County, GA, Emanuel County, GA, Glascock County, GA, Hancock County, GA, Jefferson County, GA, Johnson County, GA, Laurens County, GA, Montgomery County, GA, Pulaski County, GA, Taliaferro County, GA, Telfair County, GA, Toombs County, GA, Treutlen County, GA, Twiggs County, GA, Warren County, GA, Washington County, GA, Wheeler County, GA, Wilcox County, GA, Wilkes County, GA, Wilkinson County, GA

The radar

The Robins AFB radar (KJGX), 44 km from the middle of the area, began a volume at 08:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.7 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2010-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2010-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3597 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

737 
WWUS82 KFFC 030841
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
441 AM EDT SAT APR 3 2010

GAZ039-051-061-062-073>076-083>086-096>098-107>113-031645-
/O.NEW.KFFC.FW.W.0014.100403T1800Z-100403T2300Z/
WILKES-TALIAFERRO-HANCOCK-WARREN-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-BLECKLEY-LAURENS-
TREUTLEN-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
441 AM EDT SAT APR 3 2010

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM
EDT THIS EVENING FOR EASTERN AND SOUTHEASTERN PORTIONS OF CENTRAL
GEORGIA FOR LOW RELATIVE HUMIDITIES...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO
7 PM EDT THIS EVENING. THE RED FLAG WARNING IS IN EFFECT FOR AREAS
GENERALLY SOUTHEAST OF A LINE FROM WASHINGTON...TO MILLEDGEVILLE...TO
JEFFERSONVILLE...TO ABBEVILLE.

DRY FUEL MOISTURE CONDITIONS WILL COMBINE WITH RELATIVE
HUMIDITIES OF 20 TO 25 PERCENT AND SOUTHWEST WINDS OF 5 TO 10 MPH
TO CREATE DANGEROUS FIRE WEATHER CONDITIONS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS WARNING INCLUDES A PART OF THE OCONEE NATIONAL FORESTS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE
EITHER OCCURRING...OR WILL OCCUR WITHIN 36 HOURS.

PLEASE REFER TO THE LOCAL BURN PERMITTING AUTHORITIES ON WHETHER
YOU MAY BURN OUTDOORS. IF YOU DO BURN OUTSIDE...USE EXTREME
CAUTION.

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THE RED FLAG WARNING.

$$

19
1 follow-up statement
164 
WWUS82 KFFC 031508
RFWFFC

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1108 AM EDT SAT APR 3 2010

GAZ039-051-061-062-073>076-083>086-096>098-107>113-031615-
/O.CAN.KFFC.FW.W.0014.100403T1800Z-100403T2300Z/
WILKES-TALIAFERRO-HANCOCK-WARREN-BALDWIN-WASHINGTON-GLASCOCK-
JEFFERSON-TWIGGS-WILKINSON-JOHNSON-EMANUEL-BLECKLEY-LAURENS-
TREUTLEN-PULASKI-WILCOX-DODGE-TELFAIR-WHEELER-MONTGOMERY-TOOMBS-
1108 AM EDT SAT APR 3 2010

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS CANCELLED THE
RED FLAG WARNING.

WITH INCREASED MOISTURE FROM THE SOUTHWEST AND HIGHER DEWPOINTS
THAN EXPECTED...HAVE DECIDED TO CANCEL THE RED FLAG WARNING FOR
PORTIONS OF EASTERN AND SOUTHEASTERN GEORGIA. RELATIVE HUMIDITY
VALUES ACROSS THAT PORTIONS OF THE STATE ARE NO LONGER EXPECTED TO
REACH CRITICAL FIRE WEATHER THRESHOLDS THIS AFTERNOON AND
EVENING. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this red flag warning went out at Apr 2, 9:35 PM EDT, 7 hours 6 minutes earlier.

Area forecast discussion, Apr 2, 9:35 PM EDT, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
935 PM EDT FRI APR 2 2010

.UPDATE...
FORECAST LOOKS TO BE ON TRACK. MADE MINOR TWEAKS TO HOURLY
TEMPERATURE AND DEW POINT GRIDS. NO ADDITIONAL CHANGES ANTICIPATED.

31/LEG

&&

.PREV DISCUSSION... /ISSUED 542 PM EDT FRI APR 2 2010/

SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
HIGHLY AMPLIFIED SYNOPTIC SCALE PATTERN OVER THE CONUS PRESENTLY
WITH A STRONG DEEP LAYER RIDGE EXTENDING FROM FLORIDA
NORTHEASTWARD ALONG THE LEE OF THE APPALACHIANS...AS A DEEP TROUGH
MOVES OFF THE ROCKIES INTO THE PLAINS STATES. THE ASSOCIATED
SURFACE LOW WILL TRACK NORTHEASTWARD FROM MINNESOTA TODAY INTO
ONTARIO SATURDAY AS A TRAILING COLD FRONT STRETCHES ALL THE WAY
SOUTH THROUGH THROUGH THE ENTIRE MISSISSIPPI VALLEY. THIS FRONT
ALONG WITH SOME WEAK UPPER LEVEL SUPPORT WILL PROVIDE SOME CHANCE
FOR SHOWERS AND THUNDERSTORMS IN NORTH GA ON SATURDAY. INSTABILITY
RATHER LIMITED WITH CAPES ~500 J/KG OR LESS. MODELS/ENSEMBLES SHOW
BOTH INSTABILITY AND SHEAR WANING IN THE PREFRONTAL AIRMASS AS THE
BOUNDARY APPROACHES NORTHWEST GEORGIA SATURDAY MORNING AND
DISSIPATES OVER NORTH GEORGIA SATURDAY NIGHT. THE SUBTROPICAL HIGH
TO OUR SOUTHWEST REASSERTS ITS INFLUENCE BY SUNDAY AS A DRY
SURFACE HIGH ALSO BUILDS BACK IN. TEMPERATURES WILL BE SUPPRESSED
SLIGHTLY BY ADDITIONAL CLOUDS AND POSSIBLE PRECIPITATION ON
SATURDAY THOUGH REMAINING ABOVE NORMAL...RETURNING TO WELL ABOVE
NORMAL BY SUNDAY.

LONG TERM /MONDAY THROUGH FRIDAY/...
THE SUBTROPICAL HIGH REMAINS THE DOMINANT INFLUENCE AS IT HOVERS
TO OUR SOUTHEAST MONDAY THROUGH WEDNESDAY. S/SW WINDS ACROSS THE
SOUTHEASTERN STATES WILL KEEP TEMPERATURES QUITE WARM AS H8
TEMPS STAY AROUND +16C. THE NEXT APPROACHING TROUGH AND OUR NEXT
COLD FRONT ARE POISED TO ARRIVE ON THURSDAY. THE GFS IS AS USUAL
THE FASTEST WITH THEIR ARRIVAL...BUT CONTINUE TO LEAN FORECAST
TOWARD THE MORE CONSISTENT AND TYPICALLY MORE RELIABLE ECMWF
SOLUTION FOR TIMING. BOTH MODELS SHOW A COOLER AIRMASS BUILDING
IN BEHIND THE FRONT LATE NEXT WEEK.

RRH

AVIATION...
NO CONCERNS AS VFR CONDITIONS ARE EXPECTED TO PREVAIL THROUGH THE
FORECAST PERIOD. HIGH CLOUDS WILL BE ON THE INCREASE THROUGH SAT
18Z...THEN POSSIBLY SOME BKN MID CLOUDS MOVE IN BY SAT 21Z AS A WEAK
SURFACE BOUNDARY APPROACHES...THEN MOVES INTO NORTH GA...BUT NO CIGS
BELOW 5000FT ARE EXPECTED AT THIS TIME. MAY SEE A BROKEN LINE OF
SHOWERS WITH POSSIBLY AN ISOLATED TSTM MOVE INTO NW GA BY SAT
21Z...BUT MODELS SUGGEST THIS MAY DISSIPATE BEFORE GETTING INTO THE
ATLANTA METRO AREA. WILL CONTINUE TO HOLD OFF ON ANY PRECIP WORDING
IN TAFS FOR NOW. OTHERWISE...MAINLY A WIND FORECAST WITH WINDS UNDER
10KTS OVERNIGHT STAYING ON THE EAST SIDE OF SOUTH UNTIL AROUND SAT
15Z WHEN IT SWINGS TO THE WEST SIDE OF SOUTH AND INCREASES TO AROUND
10KTS. A SSW WINDS AROUND 10KTS SHOULD PREVAIL THRU SAT
AFTERNOON...THEN DIMINISH UNDER 10KTS BY SUN 00Z. /39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          54  80  52  81  53 /   0  10  10  10  10
ATLANTA         56  75  56  79  59 /   0  30  10  10  10
BLAIRSVILLE     48  70  47  75  46 /   0  30  20  10  10
CARTERSVILLE    49  75  46  79  49 /   0  30  10  10  10
COLUMBUS        55  80  56  80  59 /   0  20  10  10  10
GAINESVILLE     55  76  53  78  56 /   0  20  10  10  10
MACON           50  81  53  83  54 /   0  10  10  10  10
ROME            52  76  48  82  51 /   5  30  10  10  10
PEACHTREE CITY  47  77  46  80  50 /   0  20  10  10  10
VIDALIA         57  83  58  82  58 /   0   0   5  10  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 2, 8:13 PM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT FRI APR 2 2010

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040015-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
813 PM EDT FRI APR 2 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SYNOPSIS...
HIGH PRESSURE ALONG THE EASTERN SEABOARD WILL KEEP THE
WARM AND DRY WEATHER OVER THE FORECAST AREA INTO SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE OF THUNDERSTORMS FOR NORTH AND WEST GEORGIA
SATURDAY AFTERNOON AND EVENING. THERE IS ALSO A CHANCE OF
THUNDERSTORMS ACROSS THE ENTIRE AREA THURSDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

Nearby

Red Flag Warnings in Georgia, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.